Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 168, NWS Mobile, AL

June 28, 2011Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2011, 4:31 PM CDT for Covington County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 4:31 PM CDT (21:31 UTC)
Expired
Jun 28, 2011, 5:15 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 80 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:46 PM CDTHAIL 1.752 N Opp, ALREPORT OF GOLF BALL SIZE HAIL FROM THE UNION GROVE FIRE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:26 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS54 KMOB 282131
SVRMOB
ALC039-282215-
/O.NEW.KMOB.SV.W.0168.110628T2131Z-110628T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
431 PM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...OPP...FLORALA...ANDALUSIA...

* UNTIL 515 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM OPP TO 12 MILES SOUTHWEST OF
  ANDALUSIA...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN
  HILL...ONYCHA AND LOCKHART

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3099 8619 3100 8670 3129 8670 3135 8644
      3144 8620 3144 8619 3101 8617
TIME...MOT...LOC 2131Z 297DEG 13KT 3135 8625 3125 8634
          3117 8661

$$
1 follow-up statement
872 
WWUS54 KMOB 282151
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT TUE JUN 28 2011

ALC039-282215-
/O.CON.KMOB.SV.W.0168.000000T0000Z-110628T2215Z/
COVINGTON AL-
451 PM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN COVINGTON COUNTY...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRIENDSHIP TO STANLEY TO
ROME...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF OPP TO 10
MILES SOUTHEAST OF ANDALUSIA TO 17 MILES SOUTHWEST OF ANDALUSIA...
MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORN
HILL...RED OAK...BLUE SPRINGS...SHILOH...ONYCHA...BLAIRS...FALCO...
COUNTY LINE...GREEN BAY...BEDA...BEULAH...WATKINS BRIDGE...MCRAE...
HUCKAVILLE...WING...STEDMAN...LOCKHART...HOWELLS...FLORALA AND
ESTOTHEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3125 8668 3130 8644 3144 8620 3144 8619
      3101 8617 3099 8619 3100 8670
TIME...MOT...LOC 2150Z 326DEG 11KT 3137 8619 3118 8639
          3110 8665

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:40 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 1:40 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT TUE JUN 28 2011

.AVIATION (18Z ISSUANCE)....GENERALLY VFR CONDITIONS EXPECTED NEAR
THE TERMINALS THROUGH MUCH OF THE AFTERNOON. SHOWERS AND
THUNDERSTORMS MAY INCREASE AROUND THE TERMINALS BY LATE AFTERNOON
AND EARLY EVENING AS SHOWERS AND THUNDERSTORMS MOVE SOUTH TOWARD THE
COAST. /13

&&

...PREVIOUS UPDATE...

...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 6 PM FOR PORTIONS
OF INLAND SOUTHEAST MS AND INLAND SOUTHWEST AL...

.PUBLIC UPDATE...LATEST VIS/IR SAT IMAGERY SHOWING A LARGE MESOSCALE
CONVECTIVE COMPLEX OVER WESTERN TENNESSEE AND THE NORTHERN PORTIONS
OF MISSISSIPPI AND ALABAMA. REGIONAL MOSAIC RADARS DETECTING SEVERAL
STRONG OUTFLOW BOUNDARIES ALONG THE SOUTHERN PERIPHERY OF THE SYSTEM
PUSHING SOUTH TOWARD THE NORTHERN PORTIONS OF OUR FORECAST AREA.
LATEST LAPS ANALYSIS HAS SURFACE BASED CAPES RANGING FROM 2400 TO
2800 J/KG AND LIFTED INDICES AROUND -6C. A VERY WEAK CAPPING
INVERSION AROUND 900 MB WILL BE OVERCOME AS A CONVECTIVE TRIGGER
TEMPERATURE OF AROUND 90 DEGREES IS REACHED SHORTLY. THIS DECREASE
IN STABILITY ALONG WITH ENHANCED LIFT AHEAD AND ALONG THE OUTFLOW
BOUNDARY WILL ALLOW DEEP CONVECTION TO DEVELOP AND EXPAND IN
COVERAGE THIS AFTERNOON. SEVERE WEATHER PARAMETERS SUGGEST THAT SOME
OF THE STORMS MAY BECOME SEVERE WITH THE MAIN IMPACTS BEING LARGE
HAIL AND DAMAGING WINDS. WIND SHEAR WILL REMAIN VERY WEAK...SO THE
THREAT OF TORNADOES IS VERY LOW AT THIS TIME. THE SOUTHERN PORTIONS
OF THE FORECAST AREA WILL ALSO SEE AN INCREASE IN COVERAGE AND
INTENSITY OF STORMS THROUGH THE AFTERNOON HOURS...WITH SOME
STRONG/ISOLATED SEVERE STORMS POSSIBLE. WILL CONTINUE TO MONITOR THE
SOUTHERN ZONES FOR POSSIBLE WATCH AS THE DAY PROGRESSES. UPDATED AND
SENT DIGITAL GRIDS AND RELATED PUBLIC PRODUCTS ON THIS FORTHCOMING
EVENT. /22

***** PREVIOUS DISCUSSIONS *****

.SHORT TERM (TODAY AND TONIGHT)...A DEVELOPING LOW OVER THE BAY OF
CAMPECHE CONTINUES TO STREAM MOISTURE NORTH OVER THE SOUTHEASTERN
HALF OF THE FA...IN THE WESTERN SIDE OF AN UPPER TROUGH OVER THE FL
PENINSULA. THIS IS ALLOWING BANDS OF SHRA TO FORM AND MOVE NORTH
OVER THE MARINE FA...AND COASTAL AREAS OF THE LAND. HAVE LIMITED
BEST POPS OVER THE EASTERN SECTION OF THE FA AS A RESULT. GUIDANCE
IS ADVERTISING A SHORTWAVE MOVING EAST OVER THE MID MISS AND TENN
RIVER VALLEYS TODAY INT0 TONIGHT...PUSHING A WEAK BOUNDARY TOWARDS
THE FA. THIS BOUNDARY...COMBINED WITH ANY OUTFLOWS FROM ACTIVITY
OVER THE EASTERN PART OF THE FA TODAY...WILL CREATE A BETTER CHANCE
OVER THE NORTHERN HALF OF THE FA TONIGHT.

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

/16

FOR WEDNESDAY THROUGH THURSDAY NIGHT...A WEAK FRONTAL BOUNDARY WILL
BE IN PLACE OVER THE CENTRAL PORTION OF ALABAMA/MISSISSIPPI
WEDNESDAY MORNING...ASSOCIATED WITH A SYSTEM WELL TO THE NORTH OVER
QUEBEC...AND SLOWLY DRIFTS SOUTHWARD INTO THE FORECAST AREA THROUGH
WEDNESDAY NIGHT THEN LINGERS THROUGH THURSDAY NIGHT WHILE CONTINUING
TO WEAKEN.  AN UPPER HIGH OVER THE SOUTHERN PLAINS BUILDS EASTWARD
TO MAINLY OVER THE EASTERN PLAINS MEANWHILE WITH AN UPPER TROF AXIS
OVER THE EASTERN STATES SHIFTING EASTWARD TO BE LOCATED OVER THE
EAST COAST AND EXTENDING INTO THE NORTHERN GULF.  A SERIES OF
SHORTWAVES CONTINUE TO MOVE SOUTHWARD ACROSS THE SOUTHEAST STATES IN
THE NORTHERLY FLOW ALOFT BETWEEN THESE TWO FEATURES THROUGH
THURSDAY...THEN TAPER OFF SIGNIFICANTLY THURSDAY NIGHT AS THE UPPER
RIDGE BUILDS FURTHER INTO THE EASTERN STATES.  A MODERATELY STRONG
SHORTWAVE MOVED ACROSS THE AREA WEDNESDAY AND WITH THE FRONTAL
BOUNDARY DRIFTING GRADUALLY SOUTHWARD INTO THE CENTRAL PORTION OF
THE FORECAST AREA WILL GO WITH GOOD CHANCE POPS ACROSS MUCH OF THE
AREA.  A WEAKER SHORTWAVE MOVES ACROSS THE AREA ON THURSDAY WHILE
THE WEAKENING SURFACE BOUNDARY MOVES INTO THE SOUTHERN PORTION OF
THE FORECAST AREA.  WILL GO WITH LOWER BUT STILL CHANCE POPS ON
THURSDAY FOR THE SOUTHERN PORTION OF THE AREA WITH SLIGHT CHANCE
POPS FURTHER INLAND.  AFTERNOON CAPES INCREASE TO NEAR 2500 J/KG
ACROSS THE AREA ON WEDNESDAY THEN THESE HIGHER VALUES WILL BE MOSTLY
OVER THE COASTAL COUNTIES ON THURSDAY AS THE BOUNDARY SHIFTS
SOUTHWARD.  MODEST MID LEVEL DRY AIR IS PRESENT NEAR 700 MB ON
WEDNESDAY THEN A FAIRLY DRY PROFILE EXISTS MAINLY FROM 700 MB ALOFT
ON THURSDAY.  WHILE SHEAR VALUES WILL BE LOW...THIS DRY AIR ALOFT
CREATES THE POTENTIAL FOR STRONG OUTFLOWS FROM CONVECTION...WITH THE
POSSIBILITY FOR A SEVERE STORM OR TWO EACH DAY.  AFTERNOON HIGHS
WILL CONTINUE TO RUN AROUND FIVE DEGREES ABOVE SEASONABLE LEVELS AND
A FEW DEGREES ABOVE NORMAL AT NIGHT. /29

.LONG TERM (FRIDAY THROUGH INDEPENDENCE DAY)...THE UPPER HIGH
CONTINUES TO BUILD EASTWARD AND INCREASINGLY DOMINATE THE EASTERN
STATES THROUGH SATURDAY THEN WEAKENS INTO A BROAD RIDGE OVER THE
SOUTHEASTERN STATES FOR SUNDAY AND MONDAY.  A CANADIAN SYSTEM SENDS
A WEAK TRAILING FRONT INTO THE SOUTHEAST STATES SUNDAY INTO MONDAY
WHICH LOOKS TO STALL ACROSS THE MIDSECTIONS OF ALABAMA AND
MISSISSIPPI.  A SURFACE RIDGE OTHERWISE REMAINS OVER THE NORTHERN
GULF AND KEEPS A LIGHT SOUTHERLY FLOW OVER THE AREA.  WILL CONTINUE
WITH SMALL POPS OVER MOST OF THE AREA EACH DAY FOR MAINLY AFTERNOON
CONVECTION.  AFTERNOON HIGHS CONTINUE TO RUN AT LEAST A FEW DEGREES
ABOVE SEASONABLE LEVELS AND SLIGHTLY ABOVE NORMAL AT NIGHT. /29

&&

.MARINE...A SURFACE RIDGE CONTINUES TO STRETCH WEST OVER THE GULF OF
MEXICO. A WEAK BOUNDARY BEING PUSHED SOUTH OVER THE SOUTHEASTERN
CONUS TODAY INTO WEDNESDAY WILL SHIFT THE SURFACE RIDGE
SOUTH...CREATING A MORE WESTERLY COMPONENT TO THE WINDS THROUGH MID
WEEK...BUT AS THE SURFACE BOUNDARY DISSIPATES...THE SURFACE RIDGE
WILL SHIFT NORTH AND REGAIN CONTROL...WITH A SYNOPTIC ONSHORE FLOW
REGAINING CONTROL OF THE ALABAMA AND NORTHWESTERN FLORIDA PANHANDLE
COASTAL WATERS THE LATTER PART OF THE WEEK THROUGH THE WEEKEND. /16

&&

.FIRE...NO CONCERNS AS RELATIVE HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS THROUGH THURSDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  74  94  75 /  20  20  50  20
PENSACOLA   93  77  94  79 /  30  20  50  30
DESTIN      91  78  91  80 /  30  30  50  30
EVERGREEN   94  71  96  72 /  30  30  50  20
WAYNESBORO  93  73  96  71 /  20  30  40  20
CAMDEN      94  72  96  71 /  30  30  50  20
CRESTVIEW   94  71  96  73 /  30  30  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 10:30 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT TUE JUN 28 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1030 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF A THUNDERSTORMS IS EXPECTED TO MOVE SOUTH ACROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE AHEAD
OF THIS LINE WILL BE BECOME VERY UNSTABLE WITH CONTINUED DAYTIME
HEATING. THIS WILL LEAD TO SOME OF THE STORM BECOMING STRONG TO
SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY THREAT.
QUARTER SIZE HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. DUE
TO THE EXTREMELY MOIST ATMOSPHERE...THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN SOME MINOR URBAN AND
SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS REQUESTED
THIS AFTERNOON.

In the hours before

Special weather statement, Jun 28, 2:18 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT TUE JUN 28 2011

ALZ053>055-282015-
MONROE AL-CLARKE AL-WILCOX AL-
218 PM CDT TUE JUN 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONROE...
NORTHERN CLARKE AND WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH
315 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF CAMDEN TO 14 MILES WEST OF THOMASVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
ANNE MARIE...ANNE MANIE AROUND 235 PM CDT...
PINE HILL...THOMASVILLE AROUND 250 PM CDT...
CANTON BEND...BOYKIN AROUND 300 PM CDT...
YELLOW BLUFF AROUND 305 PM CDT...
CAMDEN...FULTON...GROVE HILL AROUND 315 PM CDT...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Jun 28, 2:41 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT TUE JUN 28 2011

ALZ051-053-054-MSZ067-282100-
CLARKE AL-WILCOX AL-CHOCTAW AL-WAYNE MS-
241 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS WILL AFFECT
NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHWESTERN
CLARKE...NORTHERN WILCOX AND CENTRAL CHOCTAW COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 400 PM CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF WHITE HALL TO 20 MILES SOUTH OF NEWTON...AND MOVING
SOUTHEAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
MT STERLING...MOUNT STERLING...BUTLER AROUND 255 PM CDT...
NEEDHAM AROUND 345 PM CDT...
ANNE MARIE...ANNE MANIE...BOYKIN AROUND 350 PM CDT...
CANTON BEND AROUND 355 PM CDT...
HOLTAMVILLE AROUND 400 PM CDT...

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 28, 2:55 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTED....
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE JUN 28 2011

ALZ051-053-054-MSZ067-282100-
CLARKE AL-WILCOX AL-CHOCTAW AL-WAYNE MS-
255 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS WILL AFFECT
NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHERN
CLARKE...NORTHERN WILCOX AND CENTRAL CHOCTAW COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 400 PM CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF WHITE HALL TO 20 MILES SOUTH OF NEWTON...AND MOVING
SOUTHEAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
MT STERLING...MOUNT STERLING...BUTLER AROUND 255 PM CDT...
NEEDHAM AROUND 345 PM CDT...
ANNE MARIE...ANNE MANIE...BOYKIN AROUND 350 PM CDT...
CANTON BEND AROUND 355 PM CDT...
HOLTAMVILLE AROUND 400 PM CDT...

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 28, 3:23 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CDT TUE JUN 28 2011

ALZ051>058-MSZ067-076-282145-
WASHINGTON AL-CONECUH AL-MONROE AL-BUTLER AL-CLARKE AL-CRENSHAW AL-
WILCOX AL-CHOCTAW AL-GREENE MS-WAYNE MS-
323 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND FREQUENT
LIGHTNING WILL AFFECT NORTHEASTERN GREENE AND WAYNE COUNTIES IN
SOUTHEAST MISSISSIPPI...NORTHERN WASHINGTON...NORTHERN
CONECUH...NORTHERN MONROE...BUTLER...CLARKE...NORTHERN
CRENSHAW...SOUTHERN WILCOX AND SOUTHERN CHOCTAW COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 445 PM CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTH OF LUVERNE TO WAYNESBORO...AND MOVING SOUTHEAST AT 5 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
I65 AND AL 185 AROUND 400 PM CDT...
GROVE HILL...CORDUROY STATION AROUND 405 PM CDT...
GREENVILLE...TURKESTAN...MILLRY AROUND 410 PM CDT...
I65 AND AL 10...GREENVILLE AROUND 415 PM CDT...
AL 47 AND CR 29 RO...AL 47 AND CR 29 AROUND 425 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 140.

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

&&
Local storm report, Jun 28, 4:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     HIGHLAND HOME           31.95N 86.31W
06/28/2011                   CRENSHAW           AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT TWO STORAGE BUILDINGS
            WERE FLIPPED OVER AND A BUSINESS RECEIVED ROOF DAMAGE IN
            HIGHLAND HOME.

&&

JW

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:53 PM CDTSpecial Marine WarningMOB22 min
Jun 28, 3:38 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe39 min
Jun 28, 3:42 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe37 min
Jun 28, 4:24 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia51 min
Jun 28, 4:59 PM CDTSpecial Marine WarningMOB61 min
Jun 28, 5:40 PM CDTSpecial Marine WarningMOB65 min
Jun 28, 5:56 PM CDTSpecial Marine WarningMOB64 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.